Discussions that mention synthroid

Thyroid Disorders board


This is going to be a long one, so bear with me.
I was diagnosed hypo in Feb '04. Found out I had very high anitbodies a few months later (around 2300-no not a typo)
The first endo put me on Synthroid 100 mcg. I began having these really weird episodes. I would have a weird case of dejavue, heart going 90 miles and hour and a cold sweat, then feel very sick to my stomach. They would only last a few seconds. I called my dr the first time I experienced this thinking it was some sort of bad reaction. The nurse never called back!!
So, I began to see a new endo, they dismiised these episodes,but put me on levoxyl instead, sent me to a cardiologist, thinking it was heart palps, i had to wear this monitor thing 24/7 and hit the button everytime I had an episode. They said I had minor heart palps but that was it. These episodes were getting worse and worse.
Well, in the process of searching for another endo, in May this year I had a grand mal seizure. Of course I did not know at the time that is what it was, but my g/p sent me to the e/r and they ran tests and said that was what it was.
I found a new endo, and now see a neurologist also. The new endo said she has never heard of seizues and thyroid problems although right on the info it says it is a rare side effect. She also says Hashi is no big deal and that it just means I am hypoT.
Now, I am on an anit-seizure med, and levoxyl. I find it very hard to believe that there is not a connection between thyroid meds and these seizures (called temperal lobe) as they started within a month or two of starting thyroid meds.

Anyone heard of such a thing? BTW, endo will not do a new antibody test as she feels it is uneccesary. I have been to every endo in my town.
Hi,
you've just described my symptoms exactly.I have had Temporal Lobe Epilepsy for the last 40 years or so.My siezures sometimes start with dejavu,and then I go dizzy,my left arm hurts and I feel sick to my stomach.
I also have other sensations,but that one is the most common for me.I had an eeg,and that comfirmed epilepsy.I also found my hearing getting worse,and was diagnosed with tinnitus,I'm no doctor so I don't know whether It's linked to epilepsy or thyroid trouble.
A few years ago,I was diagnosed with hashi's and am now on 150mcg of synthroid,which isn't working 100% for me but my doc doesn't want to know,so I'm stuck at the moment.Just recently I was told there was blood in my urine and so I was sent for a cystoscopy.They didn't find anything and so they just shrugged their shoulders,and I'm no wiser.
Garry
Quote from couldbeworsaspose:
Hi,
you've just described my symptoms exactly.I have had Temporal Lobe Epilepsy for the last 40 years or so.My siezures sometimes start with dejavu,and then I go dizzy,my left arm hurts and I feel sick to my stomach.
I also have other sensations,but that one is the most common for me.I had an eeg,and that comfirmed epilepsy.I also found my hearing getting worse,and was diagnosed with tinnitus,I'm no doctor so I don't know whether It's linked to epilepsy or thyroid trouble.
A few years ago,I was diagnosed with hashi's and am now on 150mcg of synthroid,which isn't working 100% for me but my doc doesn't want to know,so I'm stuck at the moment.Just recently I was told there was blood in my urine and so I was sent for a cystoscopy.They didn't find anything and so they just shrugged their shoulders,and I'm no wiser.
Garry


I can't understand why doctors just shrug things off.... I thought they were supposed to help us feel better but instead more things keep going wrong.